Alert archive / Georgia / Winter Storm Warnings in 2022
Winter Storm Warning 3, NWS Atlanta, GA
NWS Atlanta, GA issued this winter storm warning at Mar 11, 2022, 2:37 PM EST for 10 counties in Georgia. It took effect at Mar 12, 2022, 4:00 AM EST. It was in force for 6 hr. 20 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 11, 2022, 2:37 PM EST (19:37 UTC)
- In effect from
- Mar 12, 2022, 4:00 AM EST
- Expired
- Mar 12, 2022, 9:55 AM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Murray County, GA, Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 104 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 4:00 AM EST | SNOW 1 | 1 E Calhoun, GA | |
| Mar 12, 7:00 AM EST | SNOW 0.1 | Rome, GA | |
| Mar 12, 7:00 AM EST | SNOW 0.3 | Ellijay, GA | |
| Mar 12, 7:00 AM EST | SNOW 1 | 1 E Tunnel Hill, GA | |
| Mar 12, 7:00 AM EST | SNOW 1 | 3 Sw Wood Station, GA | |
| Mar 12, 7:00 AM EST | SNOW 1.7 | 1 Ene Fort Mountain Sta, GA | |
| Mar 12, 7:00 AM EST | SNOW 2 | 3 Se Cole City, GA | SNOW REPORT OF 2.0 IN THE NEW HOME COMMUNITY, MEASURED WITH SNOWBOARD |
| Mar 12, 7:00 AM EST | SNOW 2 | Blue Ridge, GA | |
| Mar 12, 7:00 AM EST | SNOW 3 | Trenton, GA | |
| Mar 12, 8:00 AM EST | SNOW 0.5 | Fort Oglethorpe, GA | |
| Mar 12, 8:00 AM EST | SNOW 1 | 3 Wsw Chatsworth, GA | |
| Mar 12, 8:00 AM EST | SNOW 1.5 | Blue Ridge, GA | |
| Mar 12, 8:00 AM EST | SNOW 2 | 3 E Graysville, GA | |
| Mar 12, 8:00 AM EST | SNOW 2 | 3 Ssw Sumac, GA | |
| Mar 12, 8:00 AM EST | SNOW 3 | Colwell, GA | |
| Mar 12, 8:30 AM EST | SNOW 2 | 2 Sse Cohutta, GA | |
| Mar 12, 9:00 AM EST | SNOW 1 | 2 E Lyerly, GA | |
| Mar 12, 9:00 AM EST | SNOW 1 | 2 Ssw Rocky Face, GA | |
| Mar 12, 9:23 AM EST | SNOW 1 | 2 E Lakeview, GA | |
| Mar 12, 9:59 AM EST | SNOW 2 | 1 Nnw Chatsworth, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
840 WWUS42 KFFC 111937 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 237 PM EST Fri Mar 11 2022 GAZ001>007-011-012-019-120345- /O.UPG.KFFC.WW.Y.0005.220312T0900Z-220312T1800Z/ /O.NEW.KFFC.WS.W.0003.220312T0900Z-220312T1800Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Chattooga- Gordon-Floyd- Including the cities of Calhoun and Rome 237 PM EST Fri Mar 11 2022 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 1 PM EST SATURDAY... * WHAT...Rain will transition to a period of wet snow. This snow could be heavy at times. Total snow accumulations of two to three inches with isolated higher amounts. Winds gusting as high as 35 mph. * WHERE...Portions of north central and northwest Georgia. * WHEN...From 4 AM to 1 PM EST Saturday. * IMPACTS...Plan on slippery road conditions through early afternoon, especially on bridges and overpasses. Temperatures will be slow to rise above freezing. Visibility may drop sharply during periods of heavier snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ GAZ008-009-013>016-020-021-030>032-041>043-120345- /O.CON.KFFC.WW.Y.0005.220312T0900Z-220312T1800Z/ Union-Towns-Pickens-Dawson-Lumpkin-White-Bartow-Cherokee-Polk- Paulding-Cobb-Haralson-Carroll-Douglas- Including the cities of Dahlonega, Cleveland, Cartersville, Marietta, Carrollton, and Douglasville 237 PM EST Fri Mar 11 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST SATURDAY... * WHAT...A transition from rain to snow is expected early Saturday morning. Total snow accumulations are expected to be around a half inch to an inch and a half Saturday morning. * WHERE...Portions of north central, northeast and northwest Georgia. * WHEN...From 4 AM to 1 PM EST Saturday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
3 follow-up statements
949 WWUS42 KFFC 120222 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 922 PM EST Fri Mar 11 2022 GAZ001>007-011-012-019-121300- /O.CON.KFFC.WS.W.0003.220312T0900Z-220312T1800Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Chattooga- Gordon-Floyd- Including the cities of Calhoun and Rome 922 PM EST Fri Mar 11 2022 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 1 PM EST SATURDAY... * WHAT...Rain will transition to a period of wet snow. This snow could be heavy at times. Total snow accumulations of two to three inches with isolated higher amounts. Winds gusting as high as 35 mph. * WHERE...Portions of north central and northwest Georgia. * WHEN...From 4 AM to 1 PM EST Saturday. * IMPACTS...Plan on slippery road conditions through early afternoon, especially on bridges and overpasses. Temperatures will be slow to rise above freezing. Visibility may drop sharply during periods of heavier snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ GAZ008-009-013>016-020-021-030>032-041>043-121300- /O.CON.KFFC.WW.Y.0005.220312T0900Z-220312T1800Z/ Union-Towns-Pickens-Dawson-Lumpkin-White-Bartow-Cherokee-Polk- Paulding-Cobb-Haralson-Carroll-Douglas- Including the cities of Dahlonega, Cleveland, Cartersville, Marietta, Carrollton, and Douglasville 922 PM EST Fri Mar 11 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST SATURDAY... * WHAT...A transition from rain to snow is expected early Saturday morning. Total snow accumulations are expected to be around a half inch to an inch and a half Saturday morning. * WHERE...Portions of north central, northeast and northwest Georgia. * WHEN...From 4 AM to 1 PM EST Saturday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
737 WWUS42 KFFC 120809 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 309 AM EST Sat Mar 12 2022 GAZ001>007-011-012-019-121615- /O.CON.KFFC.WS.W.0003.220312T0900Z-220312T1800Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Chattooga- Gordon-Floyd- Including the cities of Calhoun and Rome 309 AM EST Sat Mar 12 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Rain will transition to a period of wet snow. This snow could be heavy at times. Total snow accumulations of two inches with isolated higher amounts. Winds gusting as high as 40 mph. * WHERE...Portions of north central and northwest Georgia. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Plan on slippery road conditions through early afternoon, especially on bridges and overpasses. Temperatures will be slow to rise above freezing, if at all. Visibility may drop sharply during periods of heavier snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ GAZ008-009-013>016-020-021-030>032-041>043-121615- /O.CON.KFFC.WW.Y.0005.220312T0900Z-220312T1800Z/ Union-Towns-Pickens-Dawson-Lumpkin-White-Bartow-Cherokee-Polk- Paulding-Cobb-Haralson-Carroll-Douglas- Including the cities of Dahlonega, Cleveland, Cartersville, Marietta, Carrollton, and Douglasville 309 AM EST Sat Mar 12 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...A transition from rain to snow is expected early Saturday morning. Total snow accumulations are expected to be around a half inch to an inch and a half this morning. Winds gusting as high as 40 mph. * WHERE...Portions of north central, northeast and northwest Georgia. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
791 WWUS42 KFFC 121455 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 955 AM EST Sat Mar 12 2022 GAZ001>007-011-012-019-121600- /O.CAN.KFFC.WS.W.0003.000000T0000Z-220312T1800Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Chattooga- Gordon-Floyd- Including the cities of Calhoun and Rome 955 AM EST Sat Mar 12 2022 ...WINTER STORM WARNING IS CANCELLED... The earlier accumulating snowfall has now ended. A few snow flurries or light snow showers will remain possible through midday, but additional accumulation is not expected. Patchy slick spots could remain on roadways, so use caution when traveling this morning, especially on bridges, overpasses, and elevated roadways. $$ GAZ008-009-013>016-020-021-030>032-041>043-121600- /O.CAN.KFFC.WW.Y.0005.000000T0000Z-220312T1800Z/ Union-Towns-Pickens-Dawson-Lumpkin-White-Bartow-Cherokee-Polk- Paulding-Cobb-Haralson-Carroll-Douglas- Including the cities of Dahlonega, Cleveland, Cartersville, Marietta, Carrollton, and Douglasville 955 AM EST Sat Mar 12 2022 ...WINTER WEATHER ADVISORY IS CANCELLED... The earlier accumulating snowfall has now ended. A few snow flurries or light snow showers will remain possible through midday. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this winter storm warning went out at Mar 11, 1:03 PM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Mar 11, 1:03 PM EST, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 103 PM EST Fri Mar 11 2022 ...Updated for 18Z Aviation Discussion... .PREV DISCUSSION... /Issued 654 AM EST Fri Mar 11 2022/ UPDATE... Updated for the 12Z Aviation Discussion. PREV DISCUSSION... /Issued 516 AM EST Fri Mar 11 2022/ SHORT TERM /Today through Saturday/... There is a lot to discuss in the short term forecast, so it is probably best to just dive right into it. As the morning begins, surface high pressure is positioned over the Carolinas/Virginia, which has allowed a strong CAD wedge to develop on the eastern side of the Appalachians and build solidly in place over much of north and central Georgia. Underneath the wedge, a very low cloud deck is in place, with ceilings mainly between 200-400 ft. Patchy fog and mist underneath have furthermore allowed for visibility restrictions of 2-4 statute miles, particularly near the I-85 corridor. As has been the case through much of this week, a broad upper level trough is still positioned over the western CONUS, and as a result much of the Southeast remains under a persistent southwesterly upper level flow regime. The latest shortwave disturbance traversing the upper level flow has ejected northeastward away from Georgia, bringing another brief respite from the rain in spite of the low clouds and mist underneath the wedge. Over the course of the day today, the longwave trough over the western CONUS will begin to push eastward across the CONUS. Meanwhile, a northern stream shortwave positioned over the north- central Gulf is expected to advance northward roughly along the Atlantic coast today and into tonight. This second wave will help lift a stalled frontal boundary over southern Georgia back to the north as a warm front, and promote advection warm and moist air into first central, then north Georgia during the daytime today. As the longwave approaching from the west and the shortwave to the south phase with one another later today to create a powerful storm that will impact the Southeast this evening and through the overnight hours. A sharp cold front associated with this storm will approach the forecast area later today, entering far northwest Georgia tonight and quickly pushing through the area overnight and into Saturday morning. An upper level jetstreak with wind speeds of over 125 kts will promote significant forcing as the system approaches, as well. An arctic airmass is expected to build in behind the disturbance, with guidance consistent on building in a very tight pressure gradient at the surface and upper levels. Associated with this storm will be 3 distinct threats: One for severe weather in the warm sector ahead of the advancing cold front, another for winter weather and very cold temperatures in the Arctic airmass behind the front, and yet another for strong winds in the tight gradient behind the front. As the warm front advances northward today, numerous showers will begin to spread northward through the forecast area over the course of the daytime today. A couple of isolated thunderstorms will also be possible during the afternoon in central Georgia, but surface- based instability appears to be quite limited, so not much coverage is anticipated until the cold front draws closer. At that time, the severe weather potential appears to be contingent upon how far the the north the warm front has been able to advance as the surface low approaches. Increasing instability in the afternoon, co-located with good deep layer bulk shear of 50-60 kts will allow for organization of the isolated thunderstorms that develop across central Georgia within the warm sector in the late afternoon, and into north Georgia tonight as the warm front continues to spread to the north. The presence of a low-level jet over north Florida and south Georgia will also promote 0-1 km shear values of 25-35 kts within the warm sector, with the highest values furthest south. 0-1 km SRH values are similarly progged to range from 150-250 m2/s2, with highest values furthest south. As a result of these factors, several storms within the warm sector could become strong to severe, with discrete supercell and bowing segment storm-modes possible in the late afternoon and early evening. As the warm front continues to move to the north tonight and the cold front approaches to the west, more surface-based instability should phase with the strong forcing ahead of the cold front, and the storm mode will transition to more of a QLCS mode, also complete with bowing segments. In any case, the highest risk for severe weather is expected to be across central Georgia where the parameters appear to be best, with diminishing chances further to the north, as indicated by the Storm Prediction Center diagnosing an Enhanced Risk in south-central Georgia, and a Slight Risk roughly along and south of the I-85 corridor. The primary threat with any severe storms will be strong, damaging wind gusts and also the possibility for a few tornadoes. As cold air builds in behind the front, instability will quickly diminish. However, precipitation wrapping around the back side of the deepening surface low is expected to encounter air that will quickly drop below freezing during the early morning hours Saturday. Uncertainty still exists with respect to the progression of the cold front and the timing of the colder air. What we do know is that there will still be ample moisture phasing with strong forcing in the vicinity of the cold front. Guidance also continues to indicate wraparound moisture on the back side of the retreating surface low lingering across far north Georgia after sunrise. A look at thermal profiles indicates that the mode of wintry precip is expected to be either a rain/snow mix as temperatures approach freezing, then snow when temperatures dropping below freezing. Precipitation is thus anticipated to transition to a rain-snow mix in far northwest Georgia during the early morning hours on Saturday, then to snow quickly thereafter. Considering the current temperature forecast in tandem with the speed of the cold front, snow is currently forecast to stay north of the I-85 corridor. As far as amounts are concerned, the highest snowfall accumulations are anticipated across far north Georgia, where below freezing temperatures will phase the longest with the most ample moisture. With guidance trending faster with the advance of cold air, snowfall amounts have been trended up in this forecast package. Localized banding could also set up on the back side of the retreating low during the early morning hours, which would most likely impact the far northwestern counties if this were to occur. With these factors in mind, snowfall totals are expected to range from 1 to 2 inches across the far northern tier and in the higher elevations of northwest and north central Georgia, and progressively diminishing amounts to the south, down to a light dusting stopping roughly at I- 85. A Winter Weather Advisory has summarily been issued along and north of a line from Carroll county to Union county, and will be in effect from 4 AM Saturday morning until 1 PM Saturday afternoon. Much could still change, so stay tuned! Finally, the pressure gradient between the warm and moist airmass within the warm sector and the building Arctic airmass behind the cold front will be quite intense. Northwesterly winds behind the front are expected to quickly increase to as high as 15-25 kts, with gusts reaching as high as 40 kts. This strong northwesterly flow is expected to start building into far north Georgia just after midnight, quickly spreading across the entire forecast area by sunrise on Saturday. Even the NBM90Percent guidance was running on the low side with respect to wind speeds, so a mix of NBM/MAV/MET was run in order to create a more representative wind forecast. As a result of these forecast wind speeds, a Wind Advisory is in effect for north and central Georgia from 1 AM Saturday morning until 7 PM Saturday evening. If trends remain the same, it is possible that some locations may require a High Wind Warning as well, but will continue to monitor. After several rounds of rain earlier this week leading to saturated soils, it is possible that strong winds could bring down trees and powerlines. Winds will begin to diminish during the evening hours on Saturday as the cold airmass settles in over the area, leading us to a cold night in store as the extended period picks up. King LONG TERM /Saturday Night through Thursday/... The extended forecast begins with the exiting frontal system just off the GA/FL coast and a very strong high pressure ridge beginning to build into the region. By Sunday morning this ridge will be centered over N GA/Eastern TN and will allow temps to begin to rebound. from the very cold airmass in place. Temps Sunday morning will be in the 20s for most of the area with some teens across North GA including the N ATL suburbs. We will see winds still slightly elevated Sat night o not expecting much in the way of frost, but a hard freeze will be more likely across the entire forecast area, bringing up concerns for agricultural partners. Fire danger will also be a concern moving into Sunday as a result of very dry NWly flow. Will see widespread dewpoints in the low teens resulting in minimum relative humidity values in the low 20s across the majority of the area. Looking through the rest of the long term, drier conditions will prevail through Monday but moisture does begin to increase monday afternoon ahead of the next frontal system. The next chance for active weather will be Tuesday through late Wednesday as a wave moves NE out of the gulf and a cutoff low develops over the ArkLaTex region. Drier air moves back in for Thursday as this third system exits the area. 01 && .AVIATION... 18Z Update... IFR with occasional patches of low MVFR cigs continue to hover around all TAF sites. This will persist through most of the TAF period, finally beginning to lift tomorrow as weather system finally pushes through. Will see lower vsbys again later tonight from 02-11Z period, with occasional dips at or below 2SM. -SHRA can be expected with heavier push of RA and TSRA overnight around 07-11Z time. Early morning could see brief period of -RASN at metro TAF sites from 11-13Z, though probability is low right now. Gradual improvement of cigs from that point, with VFR expected by 18Z. Winds will be other big issue. Will be E 6-10 kts through sundown, moving SE 5-10 kts, then going NW tomorrow. Winds will be very strong tomorrow, 20-28 kts sustained with gusts 35+ kts. //ATL Confidence...18Z Update... High confidence all elements. Lusk && .PRELIMINARY POINT TEMPS/POPS... Athens 58 39 42 23 / 40 90 20 0 Atlanta 60 32 36 23 / 30 90 20 0 Blairsville 62 25 29 14 / 30 90 30 0 Cartersville 63 29 36 19 / 30 90 30 0 Columbus 65 37 44 24 / 50 90 20 0 Gainesville 57 35 37 23 / 30 90 20 0 Macon 64 43 47 22 / 60 90 30 0 Rome 68 31 36 19 / 20 90 30 0 Peachtree City 61 32 39 21 / 40 90 20 0 Vidalia 68 56 62 28 / 90 80 50 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 1 AM to 7 PM EST Saturday for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp... Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel... Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock... Gordon...Greene...Gwinnett...Hall...Hancock...Haralson... Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin... Macon...Madison...Marion...Meriwether...Monroe...Montgomery... Morgan...Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson... Walker...Walton...Warren...Washington...Webster...Wheeler... White...Whitfield...Wilcox...Wilkes...Wilkinson. Winter Weather Advisory from 4 AM to 1 PM EST Saturday for the following zones: Bartow...Carroll...Catoosa...Chattooga... Cherokee...Cobb...Dade...Dawson...Douglas...Fannin...Floyd... Gilmer...Gordon...Haralson...Lumpkin...Murray...Paulding... Pickens...Polk...Towns...Union...Walker...White...Whitfield. && SHORT TERM...King LONG TERM....01 AVIATION...Lusk
Hazardous weather outlook, Mar 11, 5:08 AM EST, 9 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 508 AM EST Fri Mar 11 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 508 AM EST Fri Mar 11 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated thunderstorms are possible across central Georgia Friday through Saturday. A few storms could become strong to severe Friday afternoon into early Saturday, capable of producing strong, gusty winds and a brief tornado. Wintry precipitation is possible over portions of north Georgia Friday night through early Saturday as lingering moisture combines with cold temperatures. There is potential for light accumulations across far north Georgia, with little to no accumulations expected farther south. Strong gusty winds winds are possible Friday night. Sustained winds from 20-25 mph gusting to 30-35 mph at times are anticipated. Winds could be higher across ridgetops in mountainous terrain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Will see wintry precipitation across north GA ending after daybreak Saturday with gusty winds continuing through Saturday evening. Very cold temperatures will move in across north and central GA Saturday night with Sunday morning lows in the teens and 20s. Expecting another round of showers and isolated thunderstorms Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 3:26 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 40 hr |
| Mar 11, 3:31 AM EST | Winter Weather Advisory | FFC | Bartow, Carroll, Catoosa, Chattooga, Cherokee, Cobb and 18 more | 30 hr |
Nearby
Winter Storm Warnings in Georgia, 2022Every winter storm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.